MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE TRAY; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE TRAY; GBX CATHETER, IRRIGATION
Model Number G05464
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D- suspect medical device: the exact identity of the complaint device is unknown.However, it was reported that the complaint device is either a g07090- c-tqtsy-1400 or a g05464- c-tqtsy-1200.E1 - customer (person): additional phone number: (b)(6).G4 ¿ pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide from a thal-quick chest tube tray unraveled during a procedure in the emergency room (er).An "object" was noted on confirmatory x-ray and a computed tomography angiography (cta) was ordered.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
Additional information was received.The physician noticed immediately when the wire guide unraveled.The patient was reported to be stable in the immediate time frame post-procedure.It is unknown if the patient required any additional procedures due to this occurrence.It is unknown if the wire guide was manipulated or withdrawn through the needle.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, h6 - annex e this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: d- product identifier: confirmed from previously provided possible devices; d4 - lot#: the lot information was inadvertently not included with the initial report; catalog #; expiration date; udi; h4.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: on 04apr2024, it was reported that the wire guide from a thal-quick chest tube tray unraveled during a procedure in the emergency room (er).An "object" was noted on confirmatory x-ray and a computed tomography angiography (cta) was ordered.The physician noticed immediately when the wire guide unraveled.The patient was reported to be stable in the immediate time frame post-procedure.It is unknown if the patient required any additional procedures due to this occurrence.It is unknown if the wire guide was manipulated or withdrawn through the needle.No adverse effects were reported due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, instructions for use, as well as visual inspection of the returned device, were conducted during the investigation.One used wire guide was received for evaluation.Approximately 5cm from the distal tip, the wire guide appears to be unraveled up to the solder joint.The entire length of the wire guide was present.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found relevant recorded nonconformances that could have contributed to the reported failure mode.All nonconforming devices were scrapped prior to further processing.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the product ifu, [c_t_thal_rev11] ¿thal-quick chest tube sets and trays,¿ provides the following information to the user related to the reported failure mode: ¿instructions for use: when the appropriate drainage site has been identified, advance the soft ¿j¿ end of the wire guide through the needle and into the pleural space.Note: the wire guide should pass through the needle and advance into the pleural space without resistance.Note: the skin level marker on the distal end of the wire guide can be used as an insertion depth marker on patients with normal anatomy.Note: due to anatomical variations in chest wall thickness, insertion depth of introducer needle, wire guide and dilators will vary from patient to patient.Remove the needle, leaving the wire guide in place.Liberally inject additional local anesthetic into the intercostal muscles surrounding the wire guide.While maintaining wire guide position, dilate the tract and opening into the pleural space by advancing, in sequence small to large, the supplied dilators over the wire guide.Introduction into the pleural space is facilitated by rotating and advancing the dilators in line with the wire guide to prevent its kinking.Note: it is important to have enough length of wire guide exiting the access site to facilitate controlled introduction of the dilators.The dilators only have to enter the pleural space to their full diameter and should never be advanced beyond the distal end of the wire guide.With the wire guide still positioned within the pleural space, advance the chest tube inserter/chest tube assembly over the wire guide and into the pleural space.Note: if resistance is encountered during chest tube assembly insertion, determine the cause of resistance and take necessary action to relieve resistance before proceeding.Note: it is important to advance the chest tube assembly into the pleural space in the same line as the wire guide.This will make introduction easier and avoid kinking of the wire guide.Note: the distal end of the chest tube inserter should not be advanced beyond the distal end of the wire guide.Remove the wire guide and chest tube inserter leaving the chest tube in place.¿ evidence gathered upon review of dmr, product ifu, dhr, and device failure analysis, there is no indication the complaint device was manufactured out of specification.Cook did not identify any nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It¿s possible the wire guide was manipulated through the needle, resulting in the damage.It¿s also possible that as the chest tube was being advanced over the wire guide, the wire guide became damaged.However, this cannot be confirmed without additional information.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
THAL-QUICK CHEST TUBE TRAY
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19106664
Report Number1820334-2024-00520
Device Sequence Number7858461
Product Code GBX
UDI-Device Identifier00827002054646
UDI-Public(01)00827002054646(17)240801(10)15117720
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Model NumberG05464
Device Catalogue NumberC-TQTSY-1200
Device Lot Number15117720
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer04/25/2024
05/01/2024
07/24/2024
08/13/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date05/02/2024
05/07/2024
07/25/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown